Alert archive / Ohio / Flash Flood Warnings in 2008

Flash Flood Warning 11, NWS Northern Indiana

February 6, 2008Fulton County, Ohio

NWS Northern Indiana issued this flash flood warning at Feb 6, 2008, 5:31 PM EST for Fulton County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2008, 5:31 PM EST (22:31 UTC)
Expired
Feb 6, 2008, 11:30 PM EST
In force
6 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Unknown

County Fulton County, OH

The radar

The Northern Indiana radar (KIWX), 127 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 062235
FFWIWX
OHC051-070430-
/O.NEW.KIWX.FF.W.0011.080206T2231Z-080207T0430Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
531 PM EST WED FEB 6 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR A DIKE FAILURE IN...
  NORTHERN FULTON COUNTY IN NORTHWEST OHIO

* UNTIL 1130 PM EST WEDNESDAY EVENING

* AT 531 PM EST...EMERGENCY MANAGEMENT REPORTED THE EAST SIDE OF 
  THE DIKE NEAR POWERS HAS BROKE CAUSING FLASH FLOODING OF
  IMMEDIATELY SURROUNDING AREAS. EMERGENCY MANAGEMENT OFFICIALS 
  REPORT THAT HOMES IN THE AREA DO NOT APPEAR TO BE IN DANGER AT 
  THIS TIME. HOWEVER...SEVERAL ROADS IN THE VICINITY ARE BEING 
  CLOSED DUE TO RAPIDLY RISING WATERS. AREAS THAT MAY BE AFFECTED 
  INCLUDE THE EASTERN PARTS OF GORHAM AS WELL AS ALL OF CHESTERFIELD 
  TOWNSHIPS. MOTORISTS IN THESE AREAS ARE ADVISED TO USE CAUTION 
  TONIGHT DRIVING AROUND BEAN CREEK IN NORTHERN FULTON COUNTY.

FURTHER STATEMENTS WILL BE ISSUED AS MORE INFORMATION BECOMES
AVAILABLE.

LAT...LON 4171 8418 4164 8426 4165 8428 4171 8427

$$


FISHER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 5:02 PM EST, 29 minutes earlier.

Area forecast discussion, Feb 6, 5:02 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 PM EST WED FEB 6 2008

.SHORT TERM...
ANOTHER EVENTFUL WINTER STORM FOR OUR AREA WITH RECORD FLOODING ONCE
AGAIN OCCURING AND A TRANSITION TO SOME WINTERY PRECIPITATION STILL
EXPECTED THIS EVENING.

COLD AIR HAS BEEN MUCH SLOWER TO ARRIVE IN RESPONSE TO STRONGER AND
FURTHER WEST WAVE DEVELOPMENT CLOSER TO MID LEVEL CLOSED LOW OVER
CENTRAL ILLINOIS. MID LEVEL WAVE FINALLY BEGINNING TO MOVE EAST AND
COLDER AIR FILTERING INTO WESTERN AREAS THIS AFTERNOON. MODELS IN
GOOD AGREEMENT ON RAPID COOLING BETWEEN 18 AND 00 UTC AS MID LEVEL
LOW MOVES OVER FORECAST AREA AND STRONG ASCENT LEADS TO RAPID
COOLING. REGIONAL RADAR MOSAIC AND SURFACE OBSERVATIONS SUPPORT THIS
WITH ONE HALF TO ONE QUARTER MILE VISIBILITIES NEAR AND NORTH OF
LOW IN ILLINOIS AND RAPID CHANGEOVER BEGINNING IN FORECAST AREA AT
1930Z. HAVE EXRAPOLATED DEFORMATION AREA ACROSS
NORTHERN THIRD OF CWA BY 21 TO 03 UTC IN COMBINATION WITH 12Z NAM
AND GFS. HPC BELIEVES MUCH OF THIS DEFORMATION ZONE WILL QUICKLY
DISSIPATE THIS EVENING AS ENERGY TRANSLATES TO EASTERN SEABOARD. NOT
ENOUGH CONFIDENCE IN THIS HAPPENING AT THIS TIME SO WILL LEAN TOWARD
EXTRAPOLATION. GFS AND NAM ALSO INDICATING ANOTHER QUARTER INCH
LIQUID IN WARNING AND ADVISORY AREAS THIS EVENING WHICH SHOULD
TRANSLATE TO A BAND OF SNOW WITH 2 TO 4 INCHES POSSIBLE. LOCAL 4 TO
6 STILL POSSIBLE IN EXTREME NORTHERN AREAS BUT SLOWER CHANGEOVER
TODAY CERTAINLY MAKING THESE HIGHER END AMOUNTS MORE QUESTIONABLE.
THUS WILL TONE DOWN SNOW AMOUNTS A BIT IN GRIDS BUT LEAVE HEADLINES
AS IS WITH COMBINATION OF MIXED PRECIPITATION THIS AFTERNOON AND
SNOW THIS EVENING.

SYSTEM EXITS THE AREA OVERNIGHT AND WILL DECREASE POPS TO JUST LIGHT
SNOW CHANCES FAR EAST LATE. ANOTHER FAST MOVING BUT WEAK CLIPPER
APPROACHES THU AFTERNOON. CURRENT GRIDS HAVE LOW CHANCE POPS FOR
VERY LIGHT PCPN BUT BEST MOISTURE AND LIFT NOW LOOKS TO BE ARRIVING
A LITTLE LATER. MEASURABLE CHANCES SMALL SO WILL TREND TOWARD JUST
FLURRIES IN THE AFTERNOON AND LEAVE MEASURABLE POPS FOR THE EVENING.

&&

.LONG TERM...
THURSDAY NIGHT THROUGH WEDNESDAY...THE MAIN CHALLENGES THIS
PERIOD INCLUDE THE ARRIVAL OF AN ARCTIC COLD FRONT THIS WEEKEND.
AHEAD OF THIS SYSTEM...HAVE KEPT A CHANCE FOR A RAIN/SNOW MIX
STARTING FRIDAY AFTERNOON. A SERIES OF SHORT WAVE TROFS WILL
CONTINUE TO MIGRATE SOUTH OUT OF CANADA INTO THE GREAT LAKES
REGION. OVERALL...THE DYNAMICS WITH THESE SYSTEMS WILL BE
RELATIVELY WEAK AND LIMITED MOISTURE WILL BE AVAILABLE FOR
PRECIPITATION...SO RAIN OR SNOW AMOUNTS SHOULD BE RELATIVELY LIGHT.
THE WINDOW FOR LAKE EFFECT SNOW SHOULD BE ABOUT 24 HOURS...FROM
SATURDAY EVENING TO SUNDAY EVENING WHEN WINDS SHOULD BACK TO THE
WEST AND INVERSION HEIGHTS FALL. GIVEN ANTICIPATED SNOW COVER AND
PREVIOUS MODEL HANDLING OF THIS SYSTEM...CONTINUED TO UNDERCUT
HIGHS SUNDAY. HIGH RIVER LEVEL WITH VERY COLD TEMPERATURES WILL
CONTRIBUTE TO ICE FORMATION ON RIVERS. THERE SHOULD BE A RAPID
WARM UP EARLY NEXT WEEK AS THE LONG WAVE TROF ONCE AGAIN BECOMES
ESTABLISHED OVER THE WESTERN CONUS.

&&

.AVIATION...
A SFC LOW NW OF LAF WILL CONTINUE TO MOVE EAST THROUGH THE TAF
PERIOD...WITH WINDS BECOMING WEST TO NW ON THE BACK SIDE OF THE
LOW. HAVE DELAYED THE MIX OF PCPN AT SBN GIVEN LATEST TRENDS/NAM
WRF FCST THERMAL PROFILE. CONDITIONS SHOULD DETERIORATE ONCE THE
LOW PASSES...WITH PCPN CHANGING TO ALL SNOW.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 10 PM EST /9 PM CST/ THIS EVENING
     FOR INZ003>005-012-014.

MI...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     MIZ078>081.

     WINTER STORM WARNING UNTIL 10 PM EST THIS EVENING FOR MIZ077.

OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR LMZ043-046.

&&

SHORT TERM...LASHLEY
LONG TERM...SKIPPER
AVIATION...SKIPPER
Hazardous weather outlook, Feb 6, 4:33 AM EST, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 AM EST WED FEB 6 2008

INZ006>009-013-015>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-
005-015-016-024-025-071030-
LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WINAMAC...
FRANCESVILLE...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
433 AM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

CONTINUED FLOODING OF RIVERS...CREEKS...LOW LYING AREAS...BASEMENTS
AND PONDING OF WATER ACROSS MANY ROADS IS EXPECTED. MONITOR FLOOD WARNINGS
AND STATEMENTS FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONTINUED FLOODING OF MANY RIVERS...CREEKS...LOW LYING AREAS...BASEMENTS
AND PONDING OF WATER ACROSS ROADS WILL BE EXPECTED INTO FRIDAY. MODERATE
TO MAJOR FLOODING OF LARGER STEM RIVERS...PONDS AND LAKES...IS
EXPECTED INTO NEXT WEEK.

LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE SATURDAY INTO SUNDAY. VERY
COLD AIR WILL INFILTRATE THE REGION THIS WEEKEND AS AN ARCTIC
FRONT PLOWS ACROSS THE OUTLOOK AREA SATURDAY. WINDS OF 35 TO 45
MPH WILL BE POSSIBLE CREATING WIND CHILLS AS LOW AS -20 DEGREES
LATE SATURDAY NIGHT INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ALL FLOODING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-071030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
433 AM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL BE LIKELY THROUGH THE PERIOD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL LIKELY CONTINUE THROUGH THURSDAY
MORNING AND WILL LIKELY OCCUR AGAIN THIS WEEKEND INTO EARLY NEXT WEEK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

INZ003>005-012-014-MIZ077>079-071030-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-MARSHALL-BERRIEN-CASS MI-
ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...PLYMOUTH...
BREMEN...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...STURGIS...THREE RIVERS
433 AM EST WED FEB 6 2008 /333 AM CST WED FEB 6 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A MIX OF SLEET..SNOW AND FREEZING RAIN WILL BE LIKELY ACROSS FAR
NORTHERN INDIANA AND SOUTHWESTERN LOWER MICHIGAN THIS
MORNING...TRANSITIONING TO ALL SNOW THIS AFTERNOON. TOTAL SNOW
ACCUMULATIONS THROUGH THE PERIOD WILL RANGE FROM 3 TO 6
INCHES...WITH THE HIGHEST TOTALS EXPECTED IN BERRIEN COUNTY.

CONTINUED FLOODING OF RIVERS...CREEKS...LOW LYING AREAS...BASEMENTS
AND PONDING OF WATER ACROSS MANY ROADS IS EXPECTED. MONITOR FLOOD
WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONTINUED FLOODING OF MANY RIVERS...CREEKS...LOW LYING AREAS...BASEMENTS
AND PONDING OF WATER ACROSS ROADS WILL BE EXPECTED INTO FRIDAY.
MODERATE TO MAJOR FLOODING OF LARGER STEM RIVERS...PONDS AND
LAKES...IS EXPECTED INTO NEXT WEEK.

LIGHT TO MODERATE ACCUMULATIONS OF SNOW WILL BE POSSIBLE SATURDAY
INTO SUNDAY. VERY COLD AIR WILL INFILTRATE THE REGION THIS
WEEKEND AS AN ARCTIC FRONT PLOWS ACROSS THE OUTLOOK AREA
SATURDAY. WINDS OF 35 TO 45 MPH WILL BE POSSIBLE CREATING WIND
CHILLS AS LOW AS -20 DEGREES LATE SATURDAY NIGHT INTO SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ALL FLOODING...OR SNOW ACCUMULATIONS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

SCHOTT

In the hours before

Local storm report, Feb 6, 2:53 PM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
253 PM EST WED FEB 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0244 PM     FLOOD            ROCHESTER               41.06N  86.20W
02/06/2008                   FULTON             IN   TRAINED SPOTTER

            NUMEROUS SECONDARY ROADS CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER 00821

MCS
Local storm report, Feb 6, 2:57 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
257 PM EST WED FEB 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HEAVY RAIN       COLUMBUS GROVE          40.92N  84.06W
02/06/2008  M3.30 INCH       PUTNAM             OH   TRAINED SPOTTER

            TOTAL 2 DAY RAINFALL TOTALS

&&

EVENT NUMBER 00822

MCS
Local storm report, Feb 6, 3:07 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
307 PM EST WED FEB 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLOOD            VAN WERT                40.86N  84.58W
02/06/2008                   VAN WERT           OH   EMERGENCY MNGR

            SEVERAL ROAD CLOSURES ACROSS VAN WERT COUNTY DUE TO
            HIGH WATER...INCLUDING STATE ROUTE 49 JUST NORTH OF
            WILLSHIRE. TOTAL 2 DAY RAINFALL TOTAL...2.93

&&

EVENT NUMBER 00823

MCS
Local storm report, Feb 6, 3:33 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 PM EST WED FEB 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HEAVY RAIN       BRONSON                 41.87N  85.19W
02/06/2008  M1.94 INCH       BRANCH             MI   TRAINED SPOTTER

            2 DAY RAINFALL TOTAL.

&&

EVENT NUMBER 00824

MCS
Local storm report, Feb 6, 3:36 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EST WED FEB 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0331 PM     FLOOD            AKRON                   41.04N  86.02W
02/06/2008                   FULTON             IN   TRAINED SPOTTER

            FLOODING ACROSS MANY SECONDARY ROADS. ALSO FLOODING ON
            STATE ROAD 19 NEAR THE FULTON...KOSCIUSKO COUNTY LINE
            WHERE WATER COVERS THE ROAD.

&&

EVENT NUMBER 00825

MCS
Local storm report, Feb 6, 4:01 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 PM EST WED FEB 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0313 PM     FLOOD            PAULDING                41.14N  84.58W
02/06/2008                   PAULDING           OH   EMERGENCY MNGR

            SR 500 WEST OF SR 49 AND SR 613 AT SR 637 BOTH CLOSED.
            10 COUNTY AND TOWNSHIP ROADS ALSO CLOSED. SANDBAGGING AT
            2 HOUSES

&&

EVENT NUMBER 00826

LWF

Nearby

Flash Flood Warnings in Ohio, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.